Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 6, 2007, 5:08 PM CDT for Coke County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 5:08 PM CDT (22:08 UTC)
- Expired
- May 6, 2007, 9:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coke County, TX
The radar
The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2901 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:50 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 6, 3:50 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CDT SUN MAY 6 2007 .SHORT TERM... FIRST OF ALL...TORNADO WATCH ISSUED EARLIER AND AFTERNOON PRODUCTS WERE SENT WITH THE MENTION OF THE WATCH INCLUDED. WEAK SURFACE LOW HAS HELPED PUSH A WEAK PACIFIC FRONT INTO THE AREA...EXTENDING ROUGHLY FROM CHILDRESS TO SWEETWATER TO SANDERSON. HAVE HAD A FEW SEVERE STORMS ACROSS NOLAN COUNTY...AND THE TOWERING CU CONTINUES TO TRY TO DEVELOP DOWN THE LINE INTO CROCKETT COUNTY...BUT STILL FIGHTING A WEAK CAP AT THIS POINT. STILL SEVERAL HOURS BEFORE MAX HEATING...SO GETTING STORMS TO DEVELOP FURTHER SOUTH STILL LOOKS REASONABLE. FLOW IS GENERALLY TO THE NORTH NORTHEAST SO STORMS WILL NOT COME EAST VERY QUICKLY...BUT STORMS WILL NOT GET INTO THE EASTERN COUNTIES UNTIL WELL INTO THE EVENING...AT THE EARLIEST. BOUNDARY MAY SHIFT A BACK TO THE WEST SOMEWHAT TONIGHT...AND THEN THE BIG QUESTIONS BEGIN. MODELS KEEP THE BOUNDARY JUST TO THE NORTHWEST OF THE AREA INTO MONDAY...AND THEN PUSH INTO WEST CENTRAL TEXAS BY MONDAY NIGHT OR TUESDAY. GIVEN THE HIGH PRECIPITABLE WATER VALUES PRESENT...HEAVY RAINFALL ALONG AND NORTHWEST OF THE BOUNDARY SEEMS A GOOD BET. HOWEVER...IF ENOUGH CONVECTION DEVELOP NORTH OF THE FRONT...BOUNDARY WILL SAG MUCH FARTHER SOUTH THAN THE MODELS INDICATE. WITH THIS MIND...WILL CONTINUE TO INCLUDE A MENTION OF LOCALLY HEAVY RAINFALL AND WILL CONTINUE THE SPS. .LONG TERM... SYSTEM FINALLY GETS OUT BY WEDNESDAY NIGHT OR THURSDAY MORNING. WILL DISCOUNT THE KINDA ODD MCS THE GFS DEVELOPS FRIDAY AND FRIDAY NIGHT JUST TO THE EAST OF MY AREA FOR NOW AND CONTINUE TO MONITOR FOR CONTINUITY. OTHERWISE...LOOKS DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 79 64 80 / 50 60 60 50 SAN ANGELO 65 81 65 82 / 40 60 60 40 JUNCTION 72 84 68 81 / 30 30 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 6, 1:25 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 125 PM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 125 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND WEST OF A LINE FROM JUNCTION...TO BRADY...TO COLEMAN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER-LEVEL STORM SYSTEM WILL CONTINUE OVER THE SOUTHWESTERN UNITED STATES THROUGH THE EARLY PART OF NEXT WEEK...BEFORE MOVING INTO THE SOUTHERN PLAINS BY MID WEEK. THUS...EXPECT THE THREAT OF SEVERE WEATHER TO LINGER ACROSS WEST CENTRAL TEXAS WELL INTO NEXT WEEK. ALONG WITH LARGE HAIL AND DAMAGING WINDS...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WE MAY NEED TO ACTIVATE SPOTTERS DURING THE AFTERNOON OR EVENING FOR THE NEXT SEVERAL DAYS.
In the hours before
Special weather statement, May 6, 11:25 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1125 AM CDT SUN MAY 6 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-071000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 549 AM CDT SUN MAY 6 2007 ...HEAVY RAIN THREAT...AND THE POSSIBILITY OF SEVERE WEATHER ...CONTINUES ACROSS WEST CENTRAL TEXAS THROUGH WEDNESDAY... A PERSISTENT UPPER-LEVEL STORM SYSTEM WILL REMAIN ALMOST STATIONARY OVER THE SOUTHWESTERN UNITED STATES DURING THE NEXT SEVERAL DAYS. THIS SYSTEM...INTERACTING WITH SURFACE BOUNDARIES ...MAY INITIATE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY...WITH SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE THROUGH MID WEEK. ANY OF THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING LOCALLY HEAVY RAINFALL. HOWEVER...THE MOST LIKELY TIME FRAME FOR THE HEAVIER RAINFALL WILL PROBABLY START ON MONDAY...AND CONTINUE THROUGH WEDNESDAY MORNING. BY THE TIME THE SYSTEM FINALLY PUSHES AWAY FROM THE AREA...SOME LOCATIONS OF WEST CENTRAL TEXAS MAY SEE RAINFALL TOTALS IN EXCESS OF 3 INCHES. THE HEAVIER RAINFALL WILL LIKELY FOCUS ALONG THE SURFACE BOUNDARIES...BUT GIVEN THE UNCERTAINTY ON WHERE THESE BOUNDARIES WILL END UP ON MONDAY AND TUESDAY...IT REMAINS UNKNOWN ON WHAT PORTIONS OF WEST CENTRAL TEXAS MAY END UP SEEING THE HIGHER TOTALS. DESPITE THE DRY CONDITIONS OF THE LAST FEW DAYS...AREA SOILS REMAIN WET AND NEARLY SATURATED. IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO PRODUCE RAPID RISES ON AREA CREEKS AND STREAMS. IN ADDITION TO THE HEAVY RAINFALL...SEVERE THUNDERSTORMS MAY DEVELOP ACROSS WEST CENTRAL TEXAS THROUGH MID WEEK. EXPECT THE MAIN THREATS TO BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. WE STRONGLY ENCOURAGE EVERYONE ACROSS WEST CENTRAL TEXAS TO CLOSELY MONITOR LOCAL TELEVISION STATIONS...RADIO STATIONS...OR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. 07
Special weather statement, May 6, 4:21 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 421 PM CDT SUN MAY 6 2007 TXZ064-071-072-062215- STERLING TX-TOM GREEN TX-IRION TX- 421 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR STERLING...TOM GREEN AND IRION COUNTIES... AT 418 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 12 MILES SOUTHWEST OF ARDEN...OR ABOUT 11 MILES NORTHWEST OF MERTZON...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ARDEN BY 455 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 6, 4:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 449 PM CDT SUN MAY 6 2007 TXZ098-062245- HASKELL TX- 449 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR HASKELL COUNTY... AT 447 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHEAST OF SAGERTON...OR ABOUT 10 MILES WEST OF HASKELL...MOVING NORTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RULE AND HASKELL BY 500 PM CDT ROCHESTER BY 525 PM CDT OBRIEN AND WEINERT BY 535 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WESTERN TEXAS.
Local storm report, May 6, 5:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
500 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FUNNEL CLOUD 3 S BLACKWELL 32.04N 100.32W
05/06/2007 COKE TX PUBLIC
&&
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:08 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 52 min |
| May 6, 2:59 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 26 min |
| May 6, 3:05 PM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
| May 6, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 49 min |
| May 6, 4:03 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 42 min |
| May 6, 4:26 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 26 min |
| May 6, 4:39 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 66 min |
| May 6, 4:47 PM CDT | Tornado Warning | SJT | Coke, Nolan, Runnels, Taylor | 58 min |
| May 6, 5:38 PM CDT | Tornado Warning | SJT | Coke, Runnels | 52 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 60 min |
| May 6, 6:24 PM CDT | Tornado Warning | SJT | Coke, Runnels | 51 min |
| May 6, 6:42 PM CDT | Tornado Warning | SJT | Irion, Tom Green | 48 min |
| May 6, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 46 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.